Thunderstorm Wind, Wayne
- When
- June 11, 5:50 PM CST
- Where
- Wayne County, 3 mi SE of Barnhill
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.250, -88.333
About a dozen trees were blown down near Interstate 64.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 11 2002 THERE CONTINUES TO BE SUBTLE MODEL DIFFERENCES...BUT THE OVERALL GENERAL SOLUTIONS REMAIN THE SAME. THAT IS...A DAILY PCPN CHC WL EXIST UP TO AND LINGERING THRU EXPECTED FROPA...THEN A SHIFT TO NWLY FLOW ALOFT WL BRING COOLER/DRIER AIR OVER THE WEEKEND. AFTER THAT...A RETURN TO MORE ZONAL FLOW AND REBOUNDING UPPER HEIGHTS WL RESULT IN A LTL MORE WARMTH AND MOISTURE...THOUGH PROBABLY ONLY SEASONALLY NORMS. ETA SHIFTS SOMEWHAT FROM MORE CONSISTENT AND PREFERRED AVN SOLUTION OF BRINGING FRONT THRU LATE WED NIGHT...AS ETA PREFERS A LATER PASSAGE. IT PUTS MORE WEIGHT ON THE UPR TROF PASSAGE...AND WITH STILL LINGERING HIGH MRH ON BOTH MODELS...IT SEEMS PRUDENT TO CONTINUE THE CHC PCPN THRU THE DAY THU REGARDLESS OF MODEL PREFERENCE W/UPR TROF THEN SWINGING THRU. TEMPS BASICALLY IN LINE AND GOING FORECAST NOS WL NEED ONLY MINOR TWEEKS HERE AND THERE. THE NEW EXTENDED GUIDANCE LIKEWISE OFFERS VERY LTL CHANGE FROM PREVIOUS RUNS AND WL KEEP ITS OVERALL STRATEGY IN TACT W/ONLY TWEEKS HERE AND THERE. .PAH...NONE. HUMPHREY
INZ082-087-088-112020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT TUE JUN 11 2002 STRONG THUNDERSTORMS WILL CROSS PARTS OF WARRICK AND PIKE COUNTIES IN SOUTHWEST INDIANA. AT 250 PM...A STRONG THUNDERSTORM WAS JUST WEST OF BOONVILLE...MOVING EAST NORTHEAST. THIS STORM HAS A HISTORY OF PRODUCING ISOLATED STRONG WIND GUSTS NEAR EVANSVILLE. THE STORM WILL AFFECT MAINLY NORTHERN PARTS OF WARRICK COUNTY THROUGH 330 PM. IF YOU ARE IN ITS PATH...WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-120145- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 441 PM CDT TUE JUN 11 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER SOUTHERN ILLINOIS AND ADJACENT PARTS OF SOUTHEAST MISSOURI. DISCUSSION...A COMPLEX OF THUNDERSTORMS OVER THE ST. LOUIS AREA LATE THIS AFTERNOON IS FORECAST TO MOVE SOUTHEAST. THESE STORMS MAY CROSS MUCH OF SOUTHERN ILLINOIS...AND ADJACENT PARTS OF SOUTHEAST MISSOURI...BETWEEN 6 AND 10 PM THIS EVENING. THESE STORMS WILL BE MOVING INTO A VERY WARM AND HUMID AIRMASS ACROSS OUR REGION...WITH SUFFICIENT INSTABILITY TO MAINTAIN A THREAT OF ISOLATED WIND OR HAIL DAMAGE. THE STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS THE ATMOSPHERE STABILIZES OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUESTED THIS EVENING...MAINLY OVER SOUTHERN ILLINOIS AND PARTS OF SOUTHEAST MISSOURI. OUTLOOK.... THUNDERSTORMS WILL BE POSSIBLE UNTIL A COLD FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
About a dozen trees were blown down near Interstate 64.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294505.